Tornadoes · United States · Missouri · 2017
EF0 tornado, Branson Mem Arpt to Taneyville, Missouri, May 19, 2017
From Branson Mem Arpt to Taneyville, this EF0 tornado ran 0.3 miles across Taney County on May 19, 2017, touching down at 1:28 AM CDT and reaching 75 yards wide. It killed nobody and injured 1, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 19, 2017
- Touchdown
- 1:28 AM CDT (06:28 UTC)
- Lifted
- 1:29 AM CDT (06:29 UTC)
- On the ground
- 1 minutes
- Path length
- 0.3 miles (0.4 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10,000
- County
- Taney County
- Touchdown point
- 36.643, -93.265
- Lift-off point
- 36.646, -93.262
- Record number
- 1705190028-01
The damage survey
7 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 99 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Multiple rounds of severe thunderstorms over a two day period produced numerous weak tornadoes and wind damage reports across the Missouri Ozarks. Training of storms led to localized heavy rainfall and minor flooding reports.
A brief EF-0 tornado touched down in Branson. It damaged a hotel and the local outlet mall. There was one person with a head injury. Estimated maximum winds were up to 75 mph.
An EF-1 tornado tracked from Rockaway Beach to just northwest of Taneyville. Numerous trees were damaged and uprooted. Estimated maximum winds were up to 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS SGF issued a tornado warning for this county at 06:16 UTC, 12 minutes before the tornado touched down, in force until 07:00 UTC.
The county was under a tornado watch, issued at 04:06 UTC and running to 07:43 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 04:06 UTC | 07:43 UTC | Tornado Watch | SGF |
| 06:16 UTC | 07:00 UTC | Tornado Warning | SGF |
| 06:47 UTC | 07:45 UTC | Severe Thunderstorm Warning | SGF |
| 06:56 UTC | 07:18 UTC | Tornado Warning | SGF |
| 20:11 UTC | 02:48 UTC | Tornado Watch | SGF |
| 21:11 UTC | 22:15 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 06:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 19, 12:01 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 19, 12:01 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1201 AM CDT Fri May 19 2017
.SHORT TERM...(This evening through Friday)
Issued at 250 PM CDT Thu May 18 2017
An upper level low is slowly pushing east across the Rockies
region this afternoon as an associated area of surface low
pressure is located across northwestern Texas. A warm front
extends from the surface low across southern Kansas into central
Missouri. A dry line extends south of the low across western
Oklahoma and Texas. Supercells are currently developing along the
dry line and will continue to develop along the dry line this
afternoon. Storms will also begin to develop farther to the north
across Kansas into northern Missouri this afternoon near the warm
front.
These storms will lift to the northeast and the cold pools should
congeal with line segments forming as they approach the area.
Will have to watch exactly where the lines develop to see
exactly what areas are affected. The storms that develop across
Kansas will likely lift northeast into northern Missouri north of
the area. We may need to watch any lines that form across
Oklahoma and Texas to track northeast into the area.
An unstable air mass will remain in place across the area this
evening and tonight so expect any line of storms that can develop
to likely maintain themselves as the track to the northeast across
the region. The storms will likely start to push into
southeastern Kansas and western Missouri between 8 and 10pm then
spread east into the overnight hours. Winds in excess of 60 mph
and hail to the size of quarters are expected with the strongest
storms. Late this evening into the overnight hours low level shear
will increase and if any line segments can surge to the northeast
there will be a meso vort potential with a tornado risk.
As the upper level energy lifts off the main low later tonight
additional storms will likely develop across Kansas and spread
east into the area late tonight into early Friday. The severe risk
with these storms will be lower but a few strong storms will still
be possible. These storms will linger into Friday before spreading
off to the northeast by Friday evening.
.LONG TERM...(Friday Night through Thursday)
Issued at 250 PM CDT Thu May 18 2017
The upper level low will spread into the Plains Friday
afternoon/evening with additional storms developing across
Oklahoma and Kansas again. These storms will once again form into
a line or line segments and spread into the area later Friday
evening into Friday night. These storms will spread across the
area into Saturday. Winds up to 70mph will be possible with these
storms and hail up to quarters with the strongest updraft. Low
level shear will once again increase Friday evening and night and
will lead to the potential of meso vorts and a tornado risk with
any lines that can surge to the northeast.
The storms will end from west to east on Saturday. Widespread 1
to 3" of rainfall with locally heavier amounts are expected from
tonight through Saturday with the heaviest occurring across
southeastern Kansas and Western Missouri. With multiple rounds for
rain expected we did issue a Flash Flood Watch for southeastern
Kansas and Western Missouri tonight into Saturday morning.
Cooler conditions will then occur Sunday into the first part of
next week and the region will be in a northwest flow pattern. May
have to watch for a couple waves riding the northwest flow and
creating shower and storm chances for the area Monday night into
Wednesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu May 18 2017
A line of strong thunderstorms will move through the region
overnight and impact all area terminals. Where storms do occur,
visibilities and potentially ceilings will fall to MVFR. Heavy
rainfall, very gusty surface winds in excess of 60 mph will occur
as the strongest storms impact the regions Aerodromes. Hail may
also occur with these storms.
Showers and storms are expected to continue through much of the
day Friday with improving flight conditions and storms ending
during the evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ055-066>068-
077-078-088-089-093-101.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...HatchHazardous weather outlook, May 18, 9:23 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 923 PM CDT Thu May 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 923 PM CDT Thu May 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Thunderstorms will impact portions of extreme southeast Kansas and the Missouri Ozarks through the overnight hours. Winds up to 70 mph and hail up to the size of quarters will be possible with this activity. There will also be an isolated tornado risk with any line segments that can surge to the northeast generally along and west of Highway 65. Areas of heavy rain is likely tonight. Any training of storms may lead to localized flooding due to high water tables from previous excessive rainfall over the past couple of weeks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected to linger into early Friday and dissipate by late morning. Additional strong to severe thunderstorms are expected Friday evening into the overnight hours. Damaging wind gusts and large hail will be the primary risks with these storms as they continue into Saturday. Storms should come to an end from Saturday night into Sunday morning with storm total rainfall area wide of 1 to 3 inches. The heaviest rainfall amounts and better flooding potential is expected to occur over southeast Kansas and west central Missouri. Additional thunderstorms will return Monday night into Tuesday as another storm system moves in from the northwest. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the overnight hours. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
6.5 hours before the tornado, 56 km from the path. May 19, 2017.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 3169 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
- 0-3 km lapse rate
- 7.2 K/km
Springfield, MO (KSGF), 12:00Z
5.5 hours after it, 56 km from the path. May 19, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -80475 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The surface observations
Branson (BBG), 14 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 04:35 UTC | 73.4 | 68 | 130° 3 kt | 1012.5 | ||
| 04:55 UTC | 71.6 | 68 | 130° 4 kt | 1012.2 | VCTS | |
| 05:15 UTC | 71.6 | 68 | 130° 6 kt | 1012.2 | ||
| 05:35 UTC | 71.6 | 68 | 130° 9 kt | 1011.5 | ||
| 05:55 UTC | 71.6 | 68 | 140° 9 kt | 1010.8 | ||
| 06:15 UTC | 71.6 | 68 | 150° 7 kt | 1011.5 | ||
| 06:35 UTC | 66.2 | 62.6 | 240° 11 kt | 35 | 1013.9 | VCTS RA |
| 06:55 UTC | 62.6 | 62.6 | 240° 11 kt | 20 | 1014.6 | VCTS -RA |
| 07:15 UTC | 62.6 | 62.6 | 250° 9 kt | 18 | 1014.6 | TSRA |
| 07:35 UTC | 62.6 | 60.8 | 260° 4 kt | 1014.6 | VCTS -RA | |
| 07:55 UTC | 62.6 | 60.8 | 250° 4 kt | 1014.2 | -RA | |
| 08:15 UTC | 62.6 | 60.8 | 230° 4 kt | 1014.2 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the touchdown began at 06:30 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 05:51 UTC | TSTM WND DMG | 3 Ssw Cassville | Barry, MO | RELAYED REPORT FROM FIRE DEPT. LARGE TREE BLOCKING FARM ROAD 1100 NEAR FARM ROAD 2205. |
| 06:04 UTC | TSTM WND DMG | 3 Se Shell Knob | Barry, MO | REPORT OF DOCKS DAMAGED AND BOATS UPSIDE DOWN IN THE WATER ON FARM ROAD 1252. TREE DAMAGE WAS ALSO REPORTED. |
| 06:04 UTC | TORNADO | 3 Se Shell Knob | Barry, MO | EF-0 TORNADO UPROOTED NUMEROUS TREES AND DAMAGED DOCKS SOUTHEAST OF SHELL KNOB. OTHER DAMAGE OCCURRED ACROSS THE LAKE BUT COULD NOT DETERMINE SEVERITY. |
| 06:10 UTC | TSTM WND DMG | 3 Sse Jenkins | Barry, MO | TREES REPORTED DOWN ON HIGHWAY 39 NORTH OF FARM ROAD 2135. |
| 06:27 UTC | TSTM WND DMG | Reeds Spring | Stone, MO | A POWERLINE WAS REPORTED DOWN ON HIGHWAY 413 ACROSS FROM THE REEDS SPRING HIGH SCHOOL. |
| 06:30 UTC | TSTM WND DMG | 2 W Branson | Taney, MO | *** 1 INJ *** RELAYED REPORT FROM LEO, SHINGLES BLOWN OF THE CAMDEN HOTEL. FENCE BLOWN DOWN NEAR THE TANGER MALL. ONE PERSON REPORTED WITH A HEAD INJURY AT THE CAMDEN HOTEL. |
| 06:30 UTC | TSTM WND DMG | 3 W Branson | Taney, MO | *** 1 INJ *** RELAYED REPORT FROM LEO, SHINGLES BLOWN OF THE CAMDEN HOTEL. FENCE BLOWN DOWN NEAR THE TANGER MALL. ONE PERSON REPORTED WITH A HEAD INJURY AT THE CAMDEN HOTEL. |
| 06:30 UTC | TORNADO | 3 W Branson | Taney, MO | *** 1 INJ *** EF-0 TORNADO WITH WINDS UP TO 75MPH CAUSED DAMAGE TO A MOTEL. ONE PERSON SUFFERED INJURIES. |
| 06:36 UTC | TSTM WND DMG | 3 E Battlefield | Greene, MO | REPORT OF 6 DIAMETER TREE DOWN ON COX ROAD ACROSS FROM WANDA GRAY ELEMENTARY. |
| 06:39 UTC | TSTM WND DMG | Merriam Woods | Taney, MO | REPORTS OF MULTIPLE POWER LINES AND TREES DOWN. |
| 06:39 UTC | TSTM WND DMG | Rockaway Beach | Taney, MO | 40 INCH DIAMETER TREE DOWN AT 137 LOTUS IN ROCKAWAY BEACH. TIME ESTIMATED VIA RADAR. |
| 06:40 UTC | TSTM WND DMG | 1 E Forsyth | Taney, MO | REPORTS OF LIMBS FROM 3 TO 4 INCHES IN DIAMETER ON THE ROAD. |
| 06:40 UTC | TSTM WND DMG | 1 Ese Forsyth | Taney, MO | REPORTS OF LIMBS FROM 3 TO 4 INCHES IN DIAMETER ON THE ROAD. |
| 06:46 UTC | TSTM WND DMG | 1 Sw Taneyville | Taney, MO | A LARGE TREE WAS REPORTED DOWN ACROSS HIGHWAY 76. |
| 06:47 UTC | TSTM WND DMG | 1 Sw Taneyville | Taney, MO | NUMEROUS TREES REPORTED DOWN ON HULLS FORD ROAD. |
| 06:47 UTC | TSTM WND DMG | Merriam Woods | Taney, MO | ROOF DAMAGE REPORTED TO HOMES. |
| 06:48 UTC | TSTM WND DMG | Taneyville | Taney, MO | ROOF DAMAGE REPORTED TO HOMES. |
| 06:48 UTC | TORNADO | 1 Nnw Taneyville | Taney, MO | EF-1 TORNADO WITH WINDS OF 100 MPH OCCURRED FROM ROCKAWAY BEACH TO JUST NORTHWEST OF TANEYVILLE. NUMEROUS TREES WERE DAMAGED AND UPROOTED. |
| 06:50 UTC | HAIL 0.75 | 2 S Highlandville | Christian, MO | |
| 06:54 UTC | TSTM WND DMG | 1 Ssw Turners | Greene, MO | TREES BLOWN ONTO TWO HOMES CAUSING DAMAGE. |
| 06:54 UTC | TSTM WND DMG | Turners | Greene, MO | TREES BLOWN ONTO TWO HOMES CAUSING DAMAGE. |
| 06:54 UTC | TORNADO | 1 Ssw Turners | Greene, MO | EF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES. |
| 06:54 UTC | TORNADO | 1 Sw Turners | Greene, MO | EF-0 TORNADO UPROOTED NUMEROUS TREES ALONG ITS PATH. SOME TREES FELL ON HOMES. MAXIMUM WINDS WERE ESTIMATED AT 85 MPH WITH A PATH LENGTH OF 2.4 MILES. |
| 07:00 UTC | TSTM WND DMG | Chadwick | Christian, MO | REPORTS RELAYED FROM FIRE DEPT OF TREE DOWN ON HIGHWAY 125. TREES REPORTED DOWN ON TWO HOMES. |
| 07:00 UTC | TSTM WND DMG | Chadwick | Christian, MO | A TREE WAS BLOWN ONTO A HOME CAUSING SIGNIFICANT ROOF DAMAGE. |
| 07:00 UTC | TORNADO | 1 S Chadwick | Christian, MO | EF-0 TORNADO WITH 85 MPH WINDS UPROOTED NUMEROUS TREES AND TWO HOMES HAD DAMAGE DUE TO TREES FALLING ON THEM. |
| 07:02 UTC | TSTM WND DMG | 2 Nw Rome | Douglas, MO | REPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL. |
| 07:02 UTC | TSTM WND DMG | 3 S Goodhope | Douglas, MO | REPORTS OF TREES DOWN FROM DD HIGHWAY SOUTH OF GOODHOPE CLOSE TO PLAINVIEW SCHOOL. |
| 07:07 UTC | TSTM WND DMG | Rogersville | Webster, MO | SEVERAL LARGE TREES BLOWN DOWN IN ROGERSVILLE. PICTURES WERE FROM SOCIAL MEDIA. |
| 07:09 UTC | TSTM WND DMG | 2 Ese Elkhead | Christian, MO | TWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE. |
| 07:09 UTC | TSTM WND DMG | 2 Ese Elkhead | Douglas, MO | TWO VERY LARGE OAK TREES REPORTED DOWN ON 194 LEMING ROAD AT THE DOUGLAS AND CHRISTIAN COUNTY LINE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 19, 2017
43 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:04 AM CDT | EF0 | Barry, MO | 0.1 | 100 | $50,000 | ||
| May 19 | 1:30 AM CDT | EF1 | Taney, MO | 8.7 | 200 | |||
| May 19 | 1:54 AM CDT | EF0 | Greene, MO | 2.5 | 200 | $100,000 | ||
| May 19 | 2:00 AM CDT | EF0 | Christian, MO | 3.0 | 500 | $100,000 | ||
| May 19 | 2:15 AM CDT | EF1 | Webster, MO | 2.0 | 300 | $10,000 | ||
| May 19 | 3:00 AM CDT | EF0 | Wright, MO | 0.3 | 50 | $5,000 | ||
| May 19 | 3:12 AM CDT | EF0 | Oregon, MO | 0.8 | 300 | $50,000 | ||
| May 19 | 4:15 AM CDT | EF1 | Callaway, MO | 1.6 | 50 | |||
| May 19 | 4:23 AM CDT | EF0 | Montgomery, MO | 4.0 | 75 | |||
| May 19 | 2:55 PM CDT | EF1 | McDonald, MO | 2.0 | 10 | $50,000 | ||
| May 19 | 3:10 PM CDT | EF0 | Newton, MO | 4.1 | 300 | $50,000 | ||
| May 19 | 4:22 PM EDT | EF1 | Crawford, IN | 0.2 | 50 | $250,000 | ||
| May 19 | 3:23 PM CDT | Unrated | Runnels, TX | 0.0 | 30 | |||
| May 19 | 3:37 PM CDT | EF0 | Barber, KS | 0.4 | 50 | |||
| May 19 | 3:42 PM CDT | EF1 | Lawrence, MO | 4.2 | 300 | $50,000 | ||
| May 19 | 3:53 PM CDT | EF0 | Barber, KS | 3.0 | 150 | |||
| May 19 | 3:57 PM CDT | EF0 | Lawrence, MO | 1.0 | 100 | $5,000 | ||
| May 19 | 4:05 PM CDT | EF0 | Dade, MO | 0.9 | 100 | |||
| May 19 | 4:11 PM CDT | EF0 | Pratt, KS | 2.2 | 50 | |||
| May 19 | 4:12 PM CDT | EF0 | Dade, MO | 0.5 | 75 | |||
| May 19 | 4:14 PM CDT | EF0 | Pratt, KS | 4.5 | 75 | |||
| May 19 | 4:19 PM CDT | EF0 | Polk, MO | 0.6 | 100 | $5,000 | ||
| May 19 | 4:22 PM CDT | EF0 | Kingman, KS | 0.2 | 50 | |||
| May 19 | 4:53 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:10 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:32 PM CDT | EF0 | Reno, KS | 0.7 | 50 | |||
| May 19 | 5:37 PM CDT | EF0 | Reno, KS | 0.6 | 50 | |||
| May 19 | 6:00 PM CDT | Unrated | Archer, TX | 0.5 | 50 | |||
| May 19 | 6:27 PM CDT | EF1 | Cole, MO | 0.9 | 75 | |||
| May 19 | 7:15 PM CDT | EF0 | Clay, KS | 0.0 | 20 | |||
| May 19 | 7:22 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:24 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:27 PM CDT | Unrated | Coleman, TX | 0.1 | 25 | |||
| May 19 | 7:31 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:47 PM CDT | Unrated | Carter, OK | 2.0 | 400 | |||
| May 19 | 7:48 PM CDT | EF0 | Chase, KS | 0.2 | 50 | |||
| May 19 | 8:09 PM CDT | EF0 | Morris, KS | 0.0 | 25 | |||
| May 19 | 8:25 PM CDT | EF1 | Chase, KS | 0.8 | 60 | |||
| May 19 | 8:38 PM CDT | EF0 | Lyon, KS | 0.0 | 25 | |||
| May 19 | 9:32 PM CDT | Unrated | Johnston, OK | 1.5 | 50 | |||
| May 19 | 9:44 PM CDT | Unrated | Johnston, OK | 2.0 | 50 | |||
| May 19 | 9:56 PM CDT | Unrated | Johnston, OK | 6.0 | 50 | |||
| May 19 | 10:13 PM CDT | Unrated | Coal, OK | 3.0 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.